Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 26, 1998, 10:08 PM CST for Miller County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1998, 10:08 PM CST (04:08 UTC)
- Expired
- Feb 27, 1998, 12:10 AM CST
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270408 FFWSGF MOC131-270610- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1008 PM CST THU FEB 26 1998 * FLOOD WARNING FOR MILLER COUNTY - CENTRAL MISSOURI * UNTIL 1210 AM CST * SOME AREAS OR STREAMS AFFECTED HIGHWAY A EAST OF BIG TAVERN CREEK AREAS AROUND THE SALINE CREEK HIGHWAY 52 3 MILES EAST OF ROUTE E HIGHWAY HH AT CITY PARK IN TUSCUMBIA * CAUSE AND EFFECT RAINFALL FROM EARLIER THIS EVENING RUSHED QUICKLY TO SOME COUNTY STREAMS AND CREEKS AND HAS LEAD TO SOME FLOODING. AT 958 PM...MILLER COUNTY SHERIFF REPORTED MANY LOW WATER BRIDGE CROSSINGS IN THE COUNTY WERE FLOODING...INCLUDING HIGHWAY 1710 AND HIGHWAY 1712. * FORECAST CONDITIONS VERY LIGHT RAIN IS FALLING NOW AND WILL END BY MIDNIGHT. RUNOFF WILL BE COMPLETE AROUND MIDNIGHT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 2:20 PM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Feb 26, 2:20 PM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CST THU FEB 26 1998 FORECAST PROBLEMS...CLOUDS...PCPN AND POSSIBLE FOG. 18Z SFC CHART...HAS LOW PRESSURE OVER NORTHERN MISSOURI...WITH COLD FRONT EXTENDING SOUTHWEST TO JUST WEST OF SPRINGFIELD...THEN SOUTHWEST TO WEST OF FYV INTO EASTERN OK. RAPID CLEARING NOTED WEST OF FRONT OVER KANSAS AND OKLAHOMA. SHOWERS WERE BEGINNING TO REDEVELOP ALONG AND JUST EAST OF THIS FRONT. MODELS CONTINUE TO BRING VORTICITY MAX OVER SOUTHERN TX RAPIDLY NORTHEAST DURING THE NEXT 24 HOURS...WITH POSSIBLE HEAVY PCPN OVER THE SOUTHEASTERN PART OF MISSOURI. A COMPROMISE BETWEEN THE FASTER ETA AND NGM LOOKS BEST AT THIS POINT. BELIEVE MOST OF THE HEAVIER PCPN SHOULD STAY EAST OF OUR CWA. COLD FRONT EXPECTED TO MOVE ACROSS AREA TONIGHT WITH SOME CLEARING TAKING PLACE OVER THE WESTERN 2/3 OF AREA. IN PLACES THAT DO CLEAR TONIGHT...FOG MAY BE A PROBLEM IF WINDS DIE DOWN ENOUGH. UPPER LEVEL LOW PRESSURE SETTLES IN OVER IOWA BY FRIDAY EVENING WITH SPOKES OF ENERGY ROTATING AROUND IT. MEAN RH CREEPS SOUTHWARD DURING THE PERIOD WITH MOST OF AREA BECOMING CLOUDY AGAIN ON FRIDAY. A VORTICITY LOBE MOVING THROUGH ON FRIDAY NIGHT MAY BRING SOME LIGHT SHOWERS OR SNOW. RECOMMENDATIONS (FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY) JLN/SE KANSAS...TONIGHT...CLEARING AND COOLER. LOW 30 TO 35. WIND NORTHWEST AROUND 10 MPH. SGF...TONIGHT...SLIGHT CHANCE OF SHOWERS EARLY THEN DECREASING CLOUDINESS. COOLER WITH THE LOW NEAR 30. WIND NORTHWEST AROUND 10 MPH. AIZ/VIH...TONIGHT...50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...THEN MOSTLY CLOUDY. TURNING COOLER WITH THE LOW IN THE MIDDLE 30S. WIND BECOMING NORTHWEST AROUND 10 MPH. UNO...TONIGHT...SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING THEN MOSTLY CLOUDY. LOW IN THE MIDDLE 30S. WIND BECOMING NORTHWEST AROUND 10 MPH. CCF... SGF BE 031/049 030/043 028 24211 JLN BE 033/050 031/045 031 24111 JOHNSON
In the hours before
Special weather statement, Feb 26, 8:47 PM CST, 1 hour 21 minutes before
MOZ091-092-095-096-104-105-270650- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CST THU FEB 26 1998 ...FLOOD WARNINGS FOR TANEY...OZARK...DOUGLAS...WRIGHT...WEBSTER AND EASTERN CHRISTIAN COUNTIES THROUGH 1245 AM... LIGHT TO OCCASIONAL MODERATE RAIN CONTINUES ACROSS EASTERN WRIGHT...EASTERN DOUGLAS AND NORTHEAST OZARK COUNTIES. THIS ACTIVITY IS WEAKENING AND WILL CONTINUE TO DO SO. HOWEVER THE LOCALLY HEAVY RAIN THAT FELL BETWEEN 4 AND 8 PM...HAS PUSHED MANY CREEKS AND LOW WATER BRIDGES OUT OF THEIR BANKS. TWO VOLUNTEER WEATHER OBSERVERS IN WRIGHT COUNTY REPORT THAT SOME ROADS AROUND ODIN...MANSFIELD...AND SOUTH OF HARTVILLE ARE UNDER WATER. CALLS TO THE SURROUNDING COUNTY SHERIFF OFFICES REVEAL NO FLOODING AS OF 840 PM. HOWEVER WITH RUNOFF CONTINUING TO FLOW FROM THE RECENT RAINFALL...THEY COULD BEGIN TO FLOOD AT ANY MOMENT. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Feb 26, 8:47 PM CST, 1 hour 21 minutes before
MOZ091-092-095-096-104-105-270650- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CST THU FEB 26 1998 ...FLOOD WARNINGS FOR TANEY...OZARK...DOUGLAS...WRIGHT...WEBSTER AND EASTERN CHRISTIAN COUNTIES THROUGH 1245 AM... LIGHT TO OCCASIONAL MODERATE RAIN CONTINUES ACROSS EASTERN WRIGHT...EASTERN DOUGLAS AND NORTHEAST OZARK COUNTIES. THIS ACTIVITY IS WEAKENING AND WILL CONTINUE TO DO SO. HOWEVER THE LOCALLY HEAVY RAIN THAT FELL BETWEEN 4 AND 8 PM...HAS PUSHED MANY CREEKS AND LOW WATER BRIDGES OUT OF THEIR BANKS. TWO VOLUNTEER WEATHER OBSERVERS IN WRIGHT COUNTY REPORT THAT SOME ROADS AROUND ODIN...MANSFIELD...AND SOUTH OF HARTVILLE ARE UNDER WATER. CALLS TO THE SURROUNDING COUNTY SHERIFF OFFICES REVEAL NO FLOODING AS OF 840 PM. HOWEVER WITH RUNOFF CONTINUING TO FLOW FROM THE RECENT RAINFALL...THEY COULD BEGIN TO FLOOD AT ANY MOMENT. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Feb 26, 10:00 PM CST, 8 minutes before
MOZ090>092-095-096-104-105-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CST THU FEB 26 1998 ...FLOOD WARNINGS FOR TANEY...OZARK...DOUGLAS...WRIGHT...WEBSTER AND EASTERN CHRISTIAN COUNTIES HAVE BEEN CANCELLED... HE LOCALLY HEAVY RAIN THAT BROUGHT SEVERAL CREEKS AND STREAMS OUT OF THEIR BANKS HAS MOVED NORTHEAST TOWARDS ST LOUIS AND THE RUNOFF IS RECEDING BACK QUICKLY. NO ADDITIONAL RAIN IS EXPECTED FOR THE REST OF THE NIGHT. THEREFORE THE FLOOD WARNINGS HAVE BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. GORDON
Special weather statement, Feb 26, 10:00 PM CST, 8 minutes before
MOZ090>092-095-096-104-105-270435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CST THU FEB 26 1998 ...FLOOD WARNINGS FOR TANEY...OZARK...DOUGLAS...WRIGHT...WEBSTER AND EASTERN CHRISTIAN COUNTIES HAVE BEEN CANCELLED... HE LOCALLY HEAVY RAIN THAT BROUGHT SEVERAL CREEKS AND STREAMS OUT OF THEIR BANKS HAS MOVED NORTHEAST TOWARDS ST LOUIS AND THE RUNOFF IS RECEDING BACK QUICKLY. NO ADDITIONAL RAIN IS EXPECTED FOR THE REST OF THE NIGHT. THEREFORE THE FLOOD WARNINGS HAVE BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:42 PM CST | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.